Alert archive / North Carolina / Freeze Warnings in 2007

Freeze Warning 2, NWS Newport/Morehead City, NC

April 5, 200711 counties in North Carolina

NWS Newport/Morehead City, NC issued this freeze warning at Apr 5, 2007, 2:27 PM EDT for 11 counties in North Carolina. It took effect at Apr 6, 2007, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2007, 2:27 PM EDT (18:27 UTC)
In effect from
Apr 6, 2007, 12:00 AM EDT
Expired
Apr 6, 2007, 8:00 AM EDT
In force
8 hr
Issued by
NWS Newport/Morehead City, NC

Counties Beaufort County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 76 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2007-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2007-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1884 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 051828
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
227 PM EDT THU APR 5 2007

NCZ029-044>046-079>081-090>095-098-060900-
/O.UPG.KMHX.FZ.A.0001.070406T0400Z-070406T1200Z/
/O.NEW.KMHX.FZ.W.0002.070406T0400Z-070406T1200Z/
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE-
DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...
BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL...
MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE
227 PM EDT THU APR 5 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM EDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

HIGH PRESSURE WILL EXTEND EAST ACROSS THE REGION TONIGHT WITH
WINDS BECOMING LIGHT INLAND FROM THE COAST. WITH LIGHT WINDS AND
MAINLY CLEAR SKIES...TEMPERATURES WILL DROP TO AROUND FREEZING
LATER TONIGHT AND EARLY FRIDAY MORNING FOR AREAS INLAND FROM THE
BEACHES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION. PEOPLE SHOULD TAKE ACTION TO PROTECT ANY PLANTS THAT
MAY BE DAMAGED BY THESE COLD TEMPERATURES.

$$
1 follow-up statement
000 
WWUS72 KMHX 060754
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
354 AM EDT FRI APR 6 2007

NCZ029-044>046-079>081-090>095-098-062000-
/O.NEW.KMHX.FZ.A.0002.070408T0400Z-070408T1200Z/
/O.CON.KMHX.FZ.W.0002.000000T0000Z-070406T1200Z/
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE-
DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...
BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL...
MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE
354 AM EDT FRI APR 6 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL
8 AM EDT THIS MORNING. 

HIGH PRESSURE WILL REMAIN IN PLACE EARLY ACROSS THE REGION
TODAY WITH CONTINUED LIGHT WINDS INLAND. TEMPERATURES AT NEAR THE
FREEZING MARK WILL SLOWLY RISE AFTER SUNRISE THIS MORNING. 

A STRONG LATE SEASON COLD FRONT WILL SWING THROUGH THE REGION
EARLY SATURDAY. BEHIND THIS FRONT COLD HIGH PRESSURE WILL BUILD
OVER EASTERN NORTH CAROLINA. LIGHT WINDS AND CLEAR SKIES WILL
DEVELOP SATURDAY NIGHT...ALLOWING TEMPERATURES TO FALL INTO THE
20S AWAY FROM THE COAST.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION. PEOPLE SHOULD TAKE ACTION TO PROTECT ANY PLANTS THAT
MAY BE DAMAGED BY THESE COLD TEMPERATURES.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

NCZ047-062000-
/O.NEW.KMHX.FZ.A.0002.070408T0400Z-070408T1200Z/
MAINLAND DARE-
354 AM EDT FRI APR 6 2007

...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING. 

A STRONG LATE SEASON COLD FRONT WILL SWING THROUGH THE REGION
EARLY SATURDAY. BEHIND THIS FRONT COLD HIGH PRESSURE WILL BUILD
OVER EASTERN NORTH CAROLINA. LIGHT WINDS AND CLEAR SKIES WILL
DEVELOP SATURDAY NIGHT...ALLOWING TEMPERATURES TO FALL INTO THE
20S AWAY FROM THE COAST.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this freeze warning went out at Apr 5, 9:00 AM EDT, 5 hours 27 minutes earlier.

Area forecast discussion, Apr 5, 9:00 AM EDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
900 AM EDT THU APR 5 2007

.SHORT TERM /THIS AFTERNOON THROUGH TONIGHT/...VERY LITTLE CHANGE
PLANNED. INCREASED INIT SKY COVER OVER OBX WHERE SOME SC HAS
DEVELOPED...THIS SHLD SLIDE EAST OR DISSIPATE NEXT FEW HOURS WITH
JUST SOME PATCHY HIGH CLOUDS EXPECTED ELSEWHERE. WITH PLENTY OF SUN
SHLD SEE HIGHS IN THE 60 TO 65 DGR RANGE MOST AREAS. WL WAIT TIL 12Z
GDNCE COMES IN BEFORE DECIDING ON WHAT TO DO WITH FREEZE WATCH
OVERNIGHT...BASED ON 00Z AND 06Z DATA TEMPS BELOW FREEZING LOOKING
LESS LIKELY AND MAY JUST GO WITH FROST ADVRY COOLER SPOTS.

&&

.AVIATION...VFR WILL CONT WITH SCT TO BKN HIGH CLOUDS.

&&

.MARINE...CONDITIONS HAVE DROPPED BELOW SMALL CRAFT AT THE DIAMOND
BUOY AND ARE WELL BELOW ELSEWHERE. THEREFORE I HAVE DROPPED THE
ADVISORY FOR THE OREGON INLET TO OCRACOKE ZONE. WINDS NORTH OF
OCRACOKE ARE FROM THE NORTHEAST AT PRESENT BUT SHOULD BACK TO
NORTHWEST DURING THE DAY AS FORECAST. I HAVE JUST ISSUED AN UPDATED
MARINE PACKAGE TO DROP THE ADVISORY AND TWEAK WIND DIRECTION.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     NCZ029-044>046-079>081-090>095-098.

MARINE...NONE.
&&

SHORT TERM...FREDERICK
AVIATION...FREDERICK
MARINE...AUSTIN
Hazardous weather outlook, Apr 5, 10:53 AM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1053 AM EDT THU APR 5 2007

NCZ029-044>046-079>081-090>095-098-061500-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN-
LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
1053 AM EDT THU APR 5 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING
   FREEZE WATCH

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-061500-
MAINLAND DARE-
1053 AM EDT THU APR 5 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ130-135-150-152-154-156-158-NCZ103-104-061500-
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-OUTER BANKS DARE-
OUTER BANKS HYDE-
1053 AM EDT THU APR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR AM AND EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 10:12 AM EDTRed Flag WarningMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more9 hr
Apr 5, 2:26 PM EDTFire Weather WatchMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more3 days

Nearby

Freeze Warnings in North Carolina, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.